MAUDE Adverse Event Report: SHAPE MEMORY MEDICAL, INC. IMPEDE EMBOLIZATION PLUG; VASCULAR EMBOLIZATION DEVICE

SHAPE MEMORY MEDICAL, INC. IMPEDE EMBOLIZATION PLUG; VASCULAR EMBOLIZATION DEVICE
Model Number IMP-10
Medical Device Problem Codes Failure to Advance (2524); Difficult to Advance (2920)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 06/19/2020
Type of Reportable Event Malfunction
Event or Problem Description
On (b)(6) 2020, a physician at presidio ospedaliero san giovanni bosco - napoli was performing embolization of the hypogastric (internal iliac) artery prior to the placement of an aortic endoprosthesis (evar).The physician chose to use an imp-10 device to embolize the 4-5mm artery.The physician attempted to deliver two imp-10 devices with a 6fr-25cm terumo introducer sheath and 0.035" guidewire.No catheter was used.During the attempted delivery of the first imp-10 device, the device immediately became stuck after transferring from the device introducer into the terumo introducer sheath.The device was not able to be delivered to the target size and was removed with the terumo introducer sheath.During the delivery of the second imp-10 device, the physician was able to deliver the device to the target site, though some resistence during delivery was noted.The device malfunction was reported to kardia, who is shape memory medical's distributor in italy and subsequently kardia reported this information the manufacturer (shape memory medical).

Brand Name
IMPEDE EMBOLIZATION PLUG
Common Device Name
VASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
SHAPE MEMORY MEDICAL, INC.
807 aldo avenue
suite 109
santa clara, ca
MDR Report Key10296338
Report Number3013353964-2020-00004
Device Sequence Number19457014
Product Code KRD
UDI-Device Identifier00810041650023
UDI-Public00810041650023
Combination Product (Y/N)N
Initial Reporter CountryIT
PMA/510(K) Number
K181051
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Reporter Type Manufacturer
Report Source distributor,foreign
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 08/03/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/28/2020
Device Model NumberIMP-10
Device Catalogue NumberIMP-10
Device Lot NumberF19081201
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 06/22/2020
Supplement Date Received by Manufacturer06/22/2020
Initial Report FDA Received Date07/20/2020
Supplement Report FDA Received Date08/03/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1